Thunderstorm Wind, Vermillion
- When
- April 14, 2:15 AM EST
- Where
- Vermillion County, Dana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.800, -87.500
Power lines were downed.
Isolated severe thunderstorms moved through southwest portions of central Indiana during the early morning hours of 14 April 2006. Minor wind damage and large hail occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Isolated severe thunderstorms moved through southwest portions of central Indiana during the early morning hours of 14 April 2006. Minor wind damage and large hail occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 14, 2:15 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EDT FRI APR 14 2006 .DISCUSSION...KIND RADAR CONTS TO SHOW SHOWERS AND ISOLATED TSRAS ACROSS FA AT 07Z. DPS ARE INCREASING ACROSS FA WITH RAIN FALLING. TSRA COMPLEX CONTS TO MV SE ACROSS FA. MODELS ARE SHOWING SLIGHT DIFFERENCES IN PLACEMENT/STRENGTH OF H7/H85 LOW 18Z SAT. GFS IS A LITTLE STRONGER AND QUICKER AS OPPOSED TO THE NAM. NAM IS ALSO DIVING SYSTEM SOUTH WHILE GFS CONTS MORE EASTERLY. SFC SYSTEM APPEARS TO FOLLOW SUIT UNTIL 12Z MON WHEN BOTH GFS AND NAM ALIGN A BIT BETTER. NAM AND UKMET VERY SIMILAR. ONE NOTE OF INTEREST IN THE MODELS ARE NOT HANDLING ACTUAL DEWPOINTS VERY WELL. WL KEEP THIS IN MIND WHILE MAKING THE FORECAST. FOR NOW...FEEL LEANING TOWARD NAM/UKMET WL BE BEST. MAIN FORECAST ISSUE WL BE POSSIBLE SVR WX OVER THE FEW DAYS. ONGOING THUNDERSTORMS WL BE LIKELY THIS MORNING AS COMPLEX PUSHES SE ACROSS FA. EXPECT TO SEE DPS INCREASE AS WELL. THIS SHOULD ALLOW CURRENT NAM TRENDS TO BE MORE REFLECTIVE OF REALITY THAN PRESENT INDICATIONS. CWA REMAINS ON NORTHERN FRINGES OF RIDGE AS WARM AIR BUBBLE MAKES LITTLE CHANGES OVR NEXT COUPLE OF DAYS. SUN EXPECTED AGAIN TODAY AND CAPE IS FORECAST TO SOAR INTO THE 3000 J/KG RANGE. LIS ALSO INCREASE TO -7 TO -9 C ACROSS FA. WL HAVE TO MONITOR DP INCREASES TO FIND OUT HOW ACCURATE ARE FORECAST INSTABILITY VALUES. FOR NOW...WL CONT TO MENTION TSRA POSSIBLE ACROSS FA LATE AFTERNOON INTO OVRNGT HOURS. CDFNT FORECAST TO MV ACROSS FA TOWARD SAT MORNING. WL CONT TO MENTION POSSIBLE TSRA OVRNGT. MET APPEARS A BIT COOL TODAY CONSIDERING LAST FEW DAYS WITH TEMPS IN REACHING THE 80 DEGREE MARK. WL GO BETWEEN COOLER MET AND WARMER MAV WITH EXPECTED SUN TODAY. MAV A BIT COOL OVRNGT TONIGHT AS CLOUDS WL HELP TEMPS UP ALONG WITH CONTINUED WAA. WL LEAN TOWARD WARMER MET NUMBERS. SAT EXPECT TO SEE A BREAK IN THE TSRA ACTION AS CDFNT MVS SOUTH. FRONT DOES SEEM TO STALL AROUND OHIO RIVER BEFORE RETURNING NORTH AS A WARM FRONT OVRNGT SUN. CONSIDERING FRONTAL POSITION AND DRYING OF MOISTURE WITH FROPA...WL LOWER POPS A BIT DURING THE DAY. COULD STILL SEE A POP UP TSRA BUT MOISTURE REMAINS ACROSS SRN FA DURING THE DAY. BY NGT...AS WRMFNT LIFTS NORTH...DPS INCREASE ONCE AGAIN THE CHC FOR MORE TSRAS INCREASE. SVR WX POSSIBILITIES RETURN TO FA DURING OVRNGT TIME FRAME SAT AND THEN AGAIN SUN. WL HAVE TO CONT TO MONITOR SITUATION CLOSELY. SUN LOOKS VERY INTERESTING FOR SVR WX. SPC DOES KEEP CWA IN SLIGHT RISK THROUGH SUN. MET VALUES ARE UNDERDONE SAT AS SUN WL ONCE AGAIN HELP WARM TEMPS UP. DO EXPECT SLIGHTLY COOLER CONDITIONS AS CDFNT MVS ACROSS FA BUT NOT MUCH COLD AIR WITH IT. WL LEAN TOWARD WARMER MAV NUMBERS. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 PM EDT THU APR 13 2006 INZ021-028>031-035>049-051>057-062>065-072-141945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 344 PM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-141945- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG AND HAZLETON AREAS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST MONTEZUMA 39.79N 87.37W
04/14/2006 E50 MPH PARKE IN AMATEUR RADIO
0304 AM HAIL DANA 39.81N 87.49W
04/14/2006 E0.25 INCH VERMILLION IN AMATEUR RADIO
&&
MSHARTRAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
307 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST 4 N MARSHALL 39.90N 87.19W
04/14/2006 M57 MPH PARKE IN AMATEUR RADIO
&&
MSHARTRAThe Indianapolis radar (KIND), 105 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Power lines were downed.
60 mph winds blew an outbuilding onto State Road 59.
Trees were downed and fencing was damaged at a drive-in movie theater near Gosport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5499891, 5499893, 5499892, 5499895, 5499894.